Schizophrenia.com

Zyprexa Update 5

I’ve been on Zyprexa for 2 1/2 weeks and I’ve gained 14.5 pounds in that short of a time. I’m making an appointment to switch meds

4 Likes

I’m so sorry the Zyprexa didn’t work out for you like it does for me. Is Clozapine next on the list still, or do you think you want to try something else?

14.5 pounds in 2 1/2 weeks is significant. When I gained weight on Abilify, it came off on its own after I stopped the Abilify. I hope it’s the same for you coming off Zyprexa.

2 Likes

I hope so too @Shmookitty. I’m going to request loxapine before Clozapine because a study was done that shows loxapine can reverse metabolic syndrome caused by other APs. It is also chemically related to Clozapine. And Clozapine has a high chance of weight gain.

1 Like

Zyprexa caused weight gain, but only in the stomach. Ppl kept asking the due date, but not with ill intent. It was still disrespectful and caused a lot of tears. That’s a lot of weight gain in a short amount of time. You need to speak to your doc ASAP.

2 Likes

I see her Thursday. I can’t wait to get off this med!

1 Like

that’s quick weight gain, it doesn’t get much worse than that. I’m so sorry this is happening. I hope the loxapine works without side effects. You must be really frustrated right now.

2 Likes

Im on Clozapine and im very stable weight wise !!

Zyprexa is the worst med for fatness.

When i was on it i put on 3000 pounds !!

2 Likes

@Wallafish how much did you really gain? I know it felt like 3000 though like you said. That’s how I feel.

1 Like

@leaf I’m still not sure yet if my pdoc will let me take loxapine but I’m hoping she will. Last time I asked for it she said she needed to read up on it because she had never prescribed it before

2 Likes

I’ll keep my fingers crossed for you.

2 Likes

I’m glad you got an appointment for Thursday! You need to get off of it; that’s too much weight gain.

Will you set up extra support while you switch meds?

You should try Latuda and Prolixin. I have only gained 20 lbs and been on it for 5.5 years. Latuda and Prolixin are weight neutral. Most of my weight gain is from Mirtizipane.

How would I get extra support? What do you mean by extra support?

1 Like

Prolixin didn’t help me, and for Latuda I’d need $500/ mo with my insurance. I don’t qualify for a coupon for Latuda because I have Medicare and people who have either Medicaid or Medicare do not qualify for discounts. So I can’t afford latuda

1 Like

I know symptoms can increase and fluctuate during a med change. I didn’t know if you needed to stay with someone during the day, add a treatment provider, or receive help for some of your responsibilities to lower stress.

1 Like

I think you should try good old Navane maybe it will help you … it’s first gen ap

1 Like

No one has ever given me the option before but my husband is also disabled so if something goes wrong he can be there.

1 Like

Just looked it up. It’s called thiothixine here. I asked about that med and my dr said no due to the serious side effects

1 Like

I don’t blame you.
Navane gave me severe EPS and turned me into a zombie!

You should get off of Zyprexa.
Gaining 14.5 lbs in 2 weeks is way too much!

Good luck with your next appointment.

Have you ever tried perphenazine?

This is usually an effective first gen AP.

@Pianogal

1 Like

@Wave I already tried perphenazine. I may as well have been eating candy. It didn’t do anything

1 Like